Florida, 2006

Tornado in Florida, August 25, 2006

August 25, 2006 · NWS JAX · 1 event in 1 county or zone

A brief tornado touchdown south of Starke was observed by a patrol man. It touched down along Meng Dairy Road and downed a few trees before dissipating.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A brief tornado touchdown south of Starke was observed by a patrol man. It touched down along Meng Dairy Road and downed a few trees before dissipating. Path width/length estimated, and time approximate based on radar. No circulation was evident on radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 25, 1:46 PM EST, 3 hours 24 minutes earlier.

Area forecast discussion, Aug 25, 1:46 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT FRI AUG 25 2006

.SYNOPSIS...WEAKENING UPPER TROF FROM THE E CAROLINAS TO THE CENTRAL
GOMEX APPEARS TO BE COMPLETELY CUT OFF FROM ZONAL FLOW OVER MID-ATLC
STATES. WEAK HIGH PRES RIDGE IS S OF THIS TROF ACROSS S FL AND N OF
THE TROF ACROSS N GA/AL. AT THE SFC...QUASI-STATIONARY FRONT EXTENDS
FROM JUST N OF KJAX TO NEAR KCSG. ALTHO SFC DEW POINTS REMAIN IN THE
LOWER 70S N OF THIS WEAK FRONT...ENOUGH LOW CLOUDS AND COLUMN DRYING
TO LIMIT POPS OVER GA. PLENTY OF PRECIP ACROSS THE S 1/3 OF THE AREA
THAT HAS SHIFTED S THRU THE DAY. LOCALLY HEAVY RAINFALL CONTINUES
ACROSS THE S...WITH 2+ INCHES COMMON AND ISOLD 4 INCH AMOUNTS.

.SHORT TERM...WILL CONTINUE THE N/S POP GRADIENT ACROSS THE AREA THRU
THE WEEKEND. BEST UPPER LEVEL SUPPORT AND DEEPEST MOISTURE WILL
REMAIN ACROSS THE SOUTHERN 1/3 OF THE AREA THRU THIS PERIOD. SFC
FRONT WILL BECOME DIFFUSE DURING THIS TIME AS WELL...WITH ONSHORE
FLOW BECOMING MORE S THEREAFTER AND POP DISTRIBUTION BECOMING MORE
UNIFORM. TEMPS WILL BE KEPT NEAR 90 DEGREES DUE TO CLOUD COVER AND
SLIGHTLY COOLER AIR.

.LONG TERM...TEMPS WILL RETURN TO ABOVE NORMAL VALUES BY MID-WEEK
NEXT WEEK. HAVE MADE FEW CHANGES TO EXISTING EXTENDED PACKAGE.

&&

.MARINE...TROUGH OVER THE WATERS CONTINUE TO BRING NNE WINDS OVER OUR
GA WATERS AND N FL WATERS...WITH SSW WINDS OVER OUR SOUTHERN FL
WATERS. WILL SPLIT THE WATERS AT ST AUGUSTINE FOR THE EVENING
PACKAGE. HIGH PRESSURE WILL BUILD N AND E OF THE WATERS THROUGH THE
WEEKEND AND INTO NEXT WEEK WHICH WILL VEER OUR WINDS TO THE ESE. NO
HEADLINES ARE EXPECTED.

&&

.AVIATION...TEMPO TS IN THE TAFS FOR JAX...CRG AND GNV THIS
AFTERNOON. DRIER AIR OVER SSI SO WILL KEEP MENTION OF SHRA. CONTINUED
WITH SHRA OVERNIGHT FOR OUR COASTAL AS WINDS SHIFT NE. SKIES SHOULD
CLEAR ENOUGH FOR PATCHY FOG OVERNIGHT WITH SUFFICIENT GROUND MOISTURE
AND FOR NOW HAVE ONLY MVFR BR AT GNV. MAY HAVE LOW CIG TOMORROW
MORNING ALONG THE COAST WITH NE FLOW BEHIND THE FRONT NEAR IFR
CONDITIONS...BUT FOR NOW HAS CARRIED MVFR WITH SCT020 FOR MOST
SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  90  73  90 /  30  30  30  30
SSI  75  86  77  86 /  40  30  30  30
JAX  73  89  74  88 /  40  40  40  40
SGJ  75  86  76  86 /  50  60  50  40
GNV  73  88  73  89 /  50  60  60  50
OCF  73  89  73  89 /  50  60  60  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...CARROLL
MARINE/FIRE WX/AVIATION...ENYEDI
Hazardous weather outlook, Aug 25, 6:18 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT FRI AUG 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
718 AM EDT FRI AUG 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...

A WEAK TROUGH OF LOW PRESSURE AND HIGH ATMOSPHERIC MOISTURE OVER THE
AREA WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN TODAY.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY BE ONGOING
OVER PORTIONS OF AREA THIS MORNING...THEN GRADUALLY INCREASE IN
COVERAGE THE REMAINDER OF THE DAY AND CONTINUE INTO THE EVENING
HOURS. THE MAIN CONCERNS WITH THUNDERSTORMS WILL BE EXCESSIVE
LIGHTNING AND LOCALLY HEAVY RAINFALL OF UP TO 2 TO 4 INCHES WHICH
COULD CAUSE TEMPORARY FLOODING ESPECIALLY IN POOR DRAINAGE AREAS AND
FLOOD PRONE AREAS. STORM MOTION WILL BE TOWARD THE EAST AT 5 TO 10
MPH. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING FUNNEL CLOUDS
OR WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE REMNANTS OF A FRONTAL TROUGH OVER THE REGION AND HIGH ATMOSPHERIC
MOISTURE WILL ONCE AGAIN LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DURING THE WEEKEND...ESPECIALLY OVER NORTHEAST FLORIDA.
THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING. RAIN CHANCES WILL RETURN TO MORE NORMAL SUMMERTIME
PATTERN AFTER SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS

In the hours before

Local storm report, Aug 25, 11:54 AM EST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1254 PM EDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       N PALM COAST            29.57N 81.21W
08/24/2006  M5.00 INCH       FLAGLER            FL   EMERGENCY MNGR

            EM RELAYED A REPORT OF 5 INCHES OF RAIN IN NORTHERN PALM
            COAST YESTERDAY.

0600 AM     HEAVY RAIN       FLAGLER BEACH           29.47N 81.13W
08/24/2006  M3.25 INCH       FLAGLER            FL   EMERGENCY MNGR

            EM RELAYED A DAILY RAINFALL REPORT OF 3.25 INCHES.

0353 PM     HEAVY RAIN       JACKSONVILLE INTL ARPT  30.48N 81.71W
08/24/2006  M4.22 INCH       DUVAL              FL   OFFICIAL NWS OBS

            JACKSONVILLE INTERNATIONAL ASOS KJAX MEASURED 4.22 INCHES
            OF RAINFALL FROM 353 PM TO 5 PM.

0600 PM     HEAVY RAIN       MOUNT PLEASANT          31.43N 81.68W
08/24/2006  M8.00 INCH       WAYNE              GA   EMERGENCY MNGR

            HEAVY RAINFALL FELL IN MOUNT PLEASANT IN SE WAYNE COUNTY
            ALONG HIGHWAY 341 YESTERDAY EVENING. SIX INCHES OF
            RAINFALL FELL IN A TWO HOUR PERIOD.

&&

ENYEDI
Special weather statement, Aug 25, 5:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT FRI AUG 25 2006

FLZ031-036-037-252300-
ALACHUA-BRADFORD-PUTNAM-
607 PM EDT FRI AUG 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
ALACHUA...SOUTHERN BRADFORD AND WESTERN PUTNAM COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF HAMPTON...OR 12
MILES NORTHWEST OF MELROSE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WALDO AND ORANGE HEIGHTS
THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 75 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Bradford

When
August 25, 5:10 PM EST
Where
Bradford County, 4 mi S of Starke
Rating
F0
Path length
0.2 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
29.900, -82.100

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyThe tornado archive for Florida, 2006Warnings in Florida, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521791.